MAUDE Adverse Event Report: SMISSON-CARTLEDGE BIOMEDICAL, LLC SMISSON-CARTLEDGE BIOMEDICAL, LLC; THERMACOR 100 INFUSION PUMP

SMISSON-CARTLEDGE BIOMEDICAL, LLC SMISSON-CARTLEDGE BIOMEDICAL, LLC; THERMACOR 100 INFUSION PUMP
Model Number PTC-1200
Medical Device Problem Code Misassembly by Users (3133)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2020
Type of Reportable Event Malfunction
Event or Problem Description
The thermacor 1200 infusion system was used at (b)(6) hospital.After 1 1/2 hours into the surgery, the hospital noticed the thermacor unit was not infusing blood.It was stated that the lack of infusion was due to the twisted return line on the cassette.The cassette was changed out with a second cassette.The hospital did encounter problems removing the first cassette due to the way the initial cassette return line had been connected to the 3 spike set.The first cassette was returned for investigation.It was determined that the yellow luer lock screw was connected and tightened incorrectly.The yellow luer lock screw should be used to tighten but instead it appears that the clear base underneath was tightened.It appears that this incorrect tightening and twisting caused restricted flow.The retain sample was reviewed for any issue of this type; the retain sample was tested and no issue was noted.The surgery was delayed slightly due to the changing of the cassettes; however, no patient injury was noted.No issue has been noted for this lot of cassettes in the field.Reviewing past history of complaints for (b)(6) hospital, it was noted that this same type of issue was noted in 2017.Medical solutions (msi), distributor for smisson-cartledge biomedical, discussed the issue with the biomed at the hospital.The hospital was informed that the kinked or twisted return line would cause limited flow rate or error code, "unclamp return line".Msi also informed the biomed that the return line is not a quick disconnect, and it is recommended that the yellow screw lock should be used to tighten and connect the cassette onto the 3 spike set return line.To further eliminate the issue, the endcap has been changed to a green cap.The green cap should be removed and the yellow screw lock should be used to tighten and connect the cassette onto the 3 spike set return line.Msi has offered more training if needed by the hospital.

Brand Name
SMISSON-CARTLEDGE BIOMEDICAL, LLC
Common Device Name
THERMACOR 100 INFUSION PUMP
Manufacturer (Section D)
SMISSON-CARTLEDGE BIOMEDICAL, LLC
487 cherry street
third street tower, 3rd floor
macon GA 31201
MDR Report Key10870096
Report Number3006158088-2020-00007
Device Sequence Number14112146
Product Code FRN
UDI-Device Identifier00857893006059
UDI-Public(01)00857893006059(10)317051(11)190218(17)240218
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K052055
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/18/2024
Device Model NumberPTC-1200
Device Catalogue NumberPTC-1200
Device Lot Number317051
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2020
Initial Report FDA Received Date11/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1